Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 8, NWS Milwaukee, WI

January 21, 2018

NWS Milwaukee, WI issued this small craft advisory at Jan 21, 2018, 3:05 PM CST. It took effect at Jan 22, 2018, 6:00 AM CST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2018, 3:05 PM CST (21:05 UTC)
In effect from
Jan 22, 2018, 6:00 AM CST
Expired
Jan 23, 2018, 9:53 PM CST
In force
40 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

166 
WHUS73 KMKX 212105
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
305 PM CST Sun Jan 21 2018

...Dense Fog Developing Over The Waters...
...High winds and waves developing on Monday into Tuesday...

.Dense fog will continue to develop across the nearshore waters
today and persist into at least Monday morning. A dense fog
advisory is in effect. High winds and waves will develop on Monday
into Tuesday, with a Small Craft Advisory in effect during this
time.

LMZ643>646-220515-
/O.CON.KMKX.MF.Y.0002.000000T0000Z-180122T1200Z/
/O.NEW.KMKX.SC.Y.0008.180122T1200Z-180123T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
305 PM CST Sun Jan 21 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 3 PM CST
TUESDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect from 6 AM Monday to
3 PM CST Tuesday. 

* VISIBILITY: 1 mile or less.


* WINDS: North to northeast at 15 to 25 knots.

* WAVES: 4 to 6 feet. Highest north of Port Washington.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
SPM

www.weather.gov/mkx
9 follow-up statements
067 
WHUS73 KMKX 220256
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
856 PM CST Sun Jan 21 2018

...Dense Fog Developing Over The Waters... 
...High winds and waves developing on Monday into Tuesday...

.Dense fog will continue over the nearshore waters through
tonight. Strong easterly winds and large waves will develop on 
Monday and continue into Tuesday in response to strong low
pressure moving into the region. 

LMZ643>646-221100-
/O.CON.KMKX.MF.Y.0002.000000T0000Z-180122T1200Z/
/O.CON.KMKX.SC.Y.0008.180122T1200Z-180123T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
856 PM CST Sun Jan 21 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO
3 PM CST TUESDAY...

* VISIBILITY: 1 mile or less.

* WINDS: North to northeast at 15 to 25 knots.

* WAVES: 4 to 6 feet. Highest north of Port Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
234 
WHUS73 KMKX 220939
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
339 AM CST Mon Jan 22 2018

...Dense Fog Over The Waters and High Winds and Waves Developing 
This Morning...

.Dense fog will continue over the nearshore waters through
late afternoon. Strong easterly winds and large waves developing
this morning will persist into Tuesday in response to strong low 
pressure moving into the region.

LMZ643>646-221745-
/O.EXT.KMKX.MF.Y.0002.000000T0000Z-180123T0300Z/
/O.CON.KMKX.SC.Y.0008.180122T1200Z-180123T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
339 AM CST Mon Jan 22 2018

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
TUESDAY...

The Dense Fog Advisory is now in effect until 9 PM CST this
evening. 

* VISIBILITY: 1 mile or less.

* WINDS: Northeast to East at 15 to 25 knots.

* WAVES: 4 to 6 feet. Highest north of Port Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Cronce

www.weather.gov/mkx
152 
WHUS73 KMKX 221457
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
857 AM CST Mon Jan 22 2018

...Dense Fog Over The Waters and High Winds and Waves Developing
This Morning...

.Dense fog will continue over the nearshore waters through late
afternoon. Strong easterly winds and large waves developing this
morning will persist into Tuesday in response to strong low
pressure moving into the region.

LMZ643>646-222300-
/O.CON.KMKX.MF.Y.0002.000000T0000Z-180123T0300Z/
/O.CON.KMKX.SC.Y.0008.000000T0000Z-180123T2100Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
857 AM CST Mon Jan 22 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
TUESDAY...

* VISIBILITY: 1 mile or less.

* WINDS: Northeast to East at 15 to 25 knots.

* WAVES: 4 to 6 feet. Highest north of Port Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
SPM

www.weather.gov/mkx
770 
WHUS73 KMKX 222022
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
222 PM CST Mon Jan 22 2018

...Dense Fog Over The Waters and High Winds and Waves Developing
This Morning...

.Dense fog will continue over the nearshore waters through late
afternoon. Strong easterly winds and large waves developing this
morning will persist into Tuesday in response to strong low
pressure moving into the region.

LMZ643>646-230430-
/O.EXT.KMKX.SC.Y.0008.000000T0000Z-180124T0600Z/
/O.CON.KMKX.MF.Y.0002.000000T0000Z-180123T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
222 PM CST Mon Jan 22 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TUESDAY
NIGHT...
...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

The Small Craft Advisory is now in effect until midnight CST
Tuesday night. 

* VISIBILITY: 1 mile or less.

* WINDS: Northeast to East at 15 to 25 knots.

* WAVES: 6 to 10 feet. Highest towards the open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one mile. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
SPM

www.weather.gov/mkx
870 
WHUS73 KMKX 230306
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
906 PM CST Mon Jan 22 2018

...Dense Fog Diminishing Over The Waters, With Gusty Winds and 
Building Waves Into Tuesday Night...

.Dense fog has diminished over the nearshore waters, with the 
rain moving through the area. Gusty north to northwest winds are 
expected to develop overnight, and linger into Tuesday night, in 
response to strong low pressure moving away from the region. These
winds will generate building waves during this time.

LMZ643>646-231115-
/O.EXP.KMKX.MF.Y.0002.000000T0000Z-180123T0300Z/
/O.CON.KMKX.SC.Y.0008.000000T0000Z-180124T0600Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
906 PM CST Mon Jan 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TUESDAY NIGHT...
...DENSE FOG ADVISORY HAS EXPIRED...

The Dense Fog Advisory is no longer in effect. 

* WINDS: North to northwest at 15 to 25 knots, with some gusts to
  30 knots.

* WAVES: Building to 4 to 8 feet later tonight into Tuesday. 
  Highest towards the open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Wood
www.weather.gov/mkx
419 
WHUS73 KMKX 230925
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
325 AM CST Tue Jan 23 2018

...Gusty North Winds and High Waves Today...

LMZ643>646-231730-
/O.CON.KMKX.SC.Y.0008.000000T0000Z-180124T0600Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
325 AM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS: North to northwest 15 to 25 knots, with some gusts to 30
  knots. A few gale force gusts up to 35 knots are possible north
  of Port Washington late this morning.

* WAVES: 4 to 7 feet, highest toward the open waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
Cronce

www.weather.gov/mkx
607 
WHUS73 KMKX 231530
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
930 AM CST Tue Jan 23 2018

...Gusty North Winds and High Waves Today...

LMZ643>646-232330-
/O.CON.KMKX.SC.Y.0008.000000T0000Z-180124T0600Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
930 AM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS: North to northwest 15 to 25 knots, with some gusts to 30
  knots. 

* WAVES: 4 to 7 feet, highest toward the open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
781 
WHUS73 KMKX 232108
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
308 PM CST Tue Jan 23 2018

...Brisk Northwest Winds and High Waves Lingering into the Evening...

LMZ643-644-240400-
/O.EXT.KMKX.SC.Y.0008.000000T0000Z-180124T0400Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
308 PM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING...

The Small Craft Advisory is now in effect until 10 PM CST this
evening. 

* WINDS: Northwest 15 to 20 knots. Higher gusts early. 
  

* WAVES: 2 to 5 feet subsiding to 1 to 3 feet by late evening. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ645-646-240515-
/O.CON.KMKX.SC.Y.0008.000000T0000Z-180124T0600Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
308 PM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS: Northwest 15 to 20 knots. Higher gusts early. 
  

* WAVES: 3 to 6 feet subsiding to 2 to 4 feet by midnight. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/mkx
714 
WHUS73 KMKX 240353
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
953 PM CST Tue Jan 23 2018

...Winds and Waves to remain below Small Craft Advisory Levels...

LMZ645-646-240500-
/O.CAN.KMKX.SC.Y.0008.000000T0000Z-180124T0600Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
953 PM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Milwaukee/Sullivan has cancelled
the Small Craft Advisory. 

Northwest winds and wave heights are expected to remain below
Small Craft Advisory levels. 

$$

LMZ643-644-240500-
/O.CAN.KMKX.SC.Y.0008.000000T0000Z-180124T0400Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
953 PM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Milwaukee/Sullivan has cancelled
the Small Craft Advisory. 

Northwest winds and wave heights are expected to remain below
Small Craft Advisory levels. 

$$
www.weather.gov/mkx

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 12:25 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 21, 12:25 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1225 PM CST Sun Jan 21 2018

.UPDATE...

Visibility has improved markedly as clouds arrive and ceilings
gradually lower. The exception is in the far northeast, where
visibility remains low. Extended the Dense Fog Advisory for
Sheboygan and Fond du Lac counties for a few more hours as a
result. Feel that visibility may improve before the expiration
time as the clouds move in, and may be able to cancel early
depending upon trends.

Areas of drizzle are developing within a low-level warm advection
regime from central Iowa into northern/central Illinois and far
southern Wisconsin. Expect the drizzle to continue pushing north
into our area, and to be with us for the remainder of the
afternoon. The steadier rainfall is not expected to arrive until
later tonight.

Concern for freezing rain and/or drizzle in the far north has
decreased for tonight, as it appears that warm advection will be
strong enough to warm temperatures before the steady precipitation
arrives. There could be a short window for some freezing drizzle
and/or freezing fog in far north Marquette/Green Lake counties,
but right now the threat appears minimal. Will keep an eye on this
as additional model data arrives however.

&&

.AVIATION(18Z TAFS)...

Ceilings will lower from MVFR to IFR into this evening with areas
of drizzle possible. Conditions should further deteriorate
tonight, with rain and drizzle becoming more widespread. The rain
will continue into Monday morning. Fog is also a concern,
especially for areas within several miles of Lake Michigan where
dense fog may move inland from the Lake this evening into tonight.
Expect IFR to LIFR flight conditions for tonight into tomorrow
morning. There is also a slight chance for lightning/thunder after
midnight tonight, but not enough confidence to include this in
the TAFs.

&&

.PREV DISCUSSION... (Issued 955 AM CST Sun Jan 21 2018)

UPDATE...

Greatest concern for this morning remains areas of dense fog and
freezing fog. Expanded the dense fog advisory into Sheboygan
county where the visibility has dropped over the past few hours.
The lowest visibilities remain generally north of the I-94
corridor at this time, but kept the counties farther south in the
advisory for now, due to patchy low visibilities. The greatest
concern for freezing fog and slick spots remains across our north
(generally north of I-94), so motorists should exercise caution
in these areas.

MARINE...

Issued a dense fog advisory for the nearshore waters into
tomorrow morning. Visibilities of 1 mile or less are expected, so
mariners should exercise caution. Otherwise, a Small Craft
Advisorywill likely be needed for a time on Monday into
Wednesday.

PREV DISCUSSION... (Issued 653 AM CST Sun Jan 21 2018)

UPDATE...

Fog has become dense and widespread enough for an advisory across
the central portion of the CWA. For now, took the expiration time
to 18Z, but it's possible that it may need to be extended with
time, as it's not clear what will cause conditions to improve
later this morning.

Also of note is the continued potential for slick spots on area
roadways where fog is dense and temperatures are below freezing.

AVIATION(12Z TAFS)...

Flight conditions have fallen into the IFR range in most
locations, and should remain there today. Dips into LIFR are
probable at times.

Later tonight, rain and drizzle will become more widespread, and
fog will continue. Most model guidance takes the region well into
LIFR range, but confidence is low on how things will unfold. For
now, generally kept sites in the lower ranges of IFR, but further
updates to take things into LIFR are possible.

The one exception at this point is KMKE, with vis dropping to 1/2
SM this evening and tonight. The main concern at KMKE will be fog
moving in off the lake as winds turn easterly. This could
potentially result in even lower flight conditions, so updates are
likely as the day goes on.

Winds will remain light and variable into this afternoon, before
becoming easterly this evening and through the day Monday.

PREV DISCUSSION... (Issued 307 AM CST Sun Jan 21 2018)

SHORT TERM...

Today and Tonight...Forecast Confidence is Medium...

Challenging short term forecast at this hour, with the initial
focus being on fog/freezing fog potential this morning. Stratus
has been slow to make its way north into the forecast area, and we
have seen some radiation fog develop where skies have remained
clear. As more abundant cloud cover moves in, fog may briefly
lift, but visibility is likely to eventually come back down as
stratus build-down takes place.

Short term temperatures are also a challenge, with the freezing
line currently situated from roughly Mineral Point to Whitewater
to Waukesha, and then on north to the Port Washington area. North
of this line, and dense fog that develops would have the
potential of depositing a thin layer of ice on untreated road
surfaces, leading to the potential for a few slick spots. Thus
far, most of the denser fog has been confined to areas above
freezing, but it's certainly plausible that we see some areas of
freezing fog develop before sunrise.

Temperatures will slowly rise through the day today, reaching the
mid 30s by this afternoon as better warm air advection takes hold.
This WAA will be associated with considerable low level moisture
advection as well, with stratus, fog and drizzle becoming more
widespread this morning and early afternoon, before eventually
transitioning to light rain showers late this afternoon into this
evening. By the time the more substantial precipitation moves in,
temperatures should generally be above freezing.

Rain will then become rather widespread and somewhat heavier
overnight tonight, and with model guidance suggesting several
hundred J/KG of elevated CAPE, a few thunderstorms are possible
south of I-94/US 18.

LONG TERM...

Monday through Tuesday... Forecast confidence is Medium.

The center of the occluded surface low will track into southern WI
by late Monday afternoon. Widespread showers (and perhaps some
thunder from I-94 south) are expected through most of the day. As
the low moves into far south and southeast WI, expect showers to
diminish with the dry slot. More showers and storms are possible
along the occluded front in far southeast WI Monday evening. Total
rainfall with this system should be around an inch. Rivers are
low, but many are frozen, so this rain could help thaw them a
little. We will need to be on the lookout for ice jams.

Toward the Dells, the temperature gradient and rain/snow line
will be rather tight. I expect the snow to hold off for the MKX
forecast area until early evening.

Dry air wrapping into the mid levels of the system on the
northwest side of the low could cause a loss of ice crystals and
therefore a period of freezing drizzle (northwest of Madison and
Fond du Lac) Monday night. We will change back over to snow as the
system slides east of the area. Snowfall amounts will still be
light with around an inch accumulation, perhaps up to 3 at the
most by Tuesday morning. That could lead to a slippery commute.

We could see some lingering flurries or light snow showers into
late Tue morning, but overall it looks like we'll dry out fairly
quickly on the back side of this system. Temps will dip into the
teens Tue night.

Wednesday through Friday... Forecast confidence is high.

There is a weak signal for a shortwave to bring some light snow to
portions of WI on Wed, but no mention of it in the forecast yet.
Wed highs will only be in the 20s, but warmer air will spread back
in for later in the week. Highs by Friday should be in the 40s.

Next Weekend... Forecast confidence is Medium.

Another amplified upper trough crossing the country could bring
rain or perhaps a rain/snow mix to southern WI Friday night into
Saturday. There may be light snow/flurries on the back side that
could get us on Sunday. There is good agreement between the GFS,
ECMWF, and even the Canadian models at this time.

MARINE...

Reduced visibilities are expected across the nearshore waters
through tonight, and it's possible that a Dense Fog Advisory may
eventually be needed.

Light winds today will become easterly tonight, with waves
building into Monday morning. Small Craft Advisory is likely to be
needed from Monday into Wednesday, with initial high waves
associated with easterly winds tonight and Monday giving way to
gusty northwest winds early Tuesday morning. Gusts may approach
gale-force early Tuesday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Dense Fog Advisory until 3 PM CST this afternoon for WIZ051-052.

LM...Dense Fog Advisory until 6 AM CST Monday for LMZ643>646.

&&

Update...SPM
Today/Tonight and Aviation/Marine...Cronce
Monday THROUGH Saturday...Boxell
Hazardous weather outlook, Jan 21, 9:58 AM CST, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
958 AM CST Sun Jan 21 2018

WIZ046-047-051-052-056>060-062>072-221600-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
958 AM CST Sun Jan 21 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

Fog will reduce visibility down to one quarter mile at times.
Freezing fog may cause slick spots on bridges and untreated roads,
generally north of I-94.

A period of freezing drizzle or freezing rain may occur toward
central Wisconsin tonight. There is a chance of thunderstorms
southwest of a line from Madison to Janesville late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms along and south of I-94 on
Monday. Another period of freezing drizzle is possible toward
central Wisconsin Monday night.

Rain will change to snow Monday night with 1 to 3 inches of snow
accumulation. Slippery roads are possible Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-221600-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
958 AM CST Sun Jan 21 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...This Afternoon and Tonight

Dense fog with visibility of a mile or less into at least tomorrow
morning. Easterly winds will cause high waves over the nearshore
waters tonight. A Small Craft Advisory may be needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Small Craft Advisory may be needed for Monday and Tuesday.
Brisk easterly winds on Monday will turn southerly with building
waves. The passage of low pressure and a cold front will then turn
the winds to brisk north-northwesterly Monday night into Tuesday.
Waves will build once again with the northerly fetch across Lake
Michigan.

SPM

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 6:49 AM CSTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 7 more5 hr
Jan 21, 9:32 AM CSTMarine Dense Fog AdvisoryMKX35 hr
Jan 21, 12:02 PM CSTDense Fog AdvisoryMKXDodge, Fond du Lac, Green, Jefferson, Kenosha, Lafayette and 8 more18 hr

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.